MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7005
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2018.It was reported that crossing difficulties were encountered.The 90% stenosed target lesion was located in the calcified left anterior descending artery.A 3.5mm x 8mm quantum maverick balloon catheter was advanced for pre-dilatation but failed to cross the lesion.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed a shaft break.Returned product consisted of a quantum maverick balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple kinks on the hypotube.The hypotube is separated 70.6cm from the hub.Microscopic examination did not reveal any damages.There is blood present in the guidewire lumen and the balloon is still tightly folded.Inspection of the remainder of the device presented no other damage or irregularities.There was no evidence of any damage or irregularities contributing to the reported crossing difficulty.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7995978
Report Number2134265-2018-62223
Device Sequence Number201662
Product Code LOX
UDI-Device Identifier08714729392583
UDI-Public08714729392583
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2020
Device Model Number7005
Device Catalogue Number7005
Device Lot Number0020797571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2018
Initial Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1